MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-32
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994); Scar Tissue (2060); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Aseptic loosening (4883)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: extension, femoral fluted stem 14mm 80mm (b)(6).Screw, tibial stem attachment (b)(6).Insert tibia logic ps sz3 9mm (b)(6).Tray tibia logic cem sz 3f/2f (b)(6).Femoral logic ps cem sz 3 lft.H10: multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00201.The revision reported may have been the result of femoral loosening, osteolysis, and prosthesis wear as stated in the operative notes.However, this cannot be confirmed as the device(s) as images of the device/ pre-revision radiographs were not available for evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
Report #2 of 3 for this event.It was reported a patient underwent a left total knee replacement arthroplasty.Subsequently, ten (10) years, six (6) months later, the patient experienced pain and instability.As a result, the patient underwent a left knee revision procedure.A revision operative report was provided.Pre/post operative diagnosis noted: total knee replacement; left knee aseptic loosening femoral component; left knee osteolysis.Intraoperatively, the surgeon observed significant synovitis, prosthesis wear of the tibial insert component and the femoral component was noted to be loose with significant fibrous tissue beneath and marked with osteolysis.The patella was noted to be well fixed but showed some wear.All components were revised to another manufacturer's construct.The patient was transferred to recovery room in stable condition.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b5, h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.It was discovered that a bag used in the packaging of our polyethylene inserts had been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to exactech¿s specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in revision surgery.The non-conforming bags were also used in the packaging of our patella components.An additional hhe and crc were held to assess the risk of the non-conforming packaging specifically related to patella components.Patella components packaged in non-evoh vacuum bags, which have a maximum 5-year shelf-life prior to expiration, have reduced risk of oxidative degradation.A definitive root cause was unable to be determined; however, may have resulted from prosthesis wear, instability, and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted over ten years prior to the reported event.Potential contributions of users and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
As reported by legal notification, approximately 10 years and 8 months post the initial left total knee arthroplasty, the patient was revised due to aseptic loosening of the femoral component and osteolysis.The operative reported noted that there was wear of the polyethylene liner, and there was no evidence of infection.Posterior synovitis, scar tissue and osteophytes were removed.The patella was noted to be well fixed, but there was some wear.Per the available information, the patient alleges they have suffered and continue to suffer permanent and debilitating injures and damages, including but not limited to, significant pain and discomfort; gait impairment; poor balance; difficulty walking; component part loosening; soft tissue damage; bone loss; and other injuries which all require ongoing medical care.

Brand Name
THREE PEG PATELLA 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key24798856
Report Number1038671-2026-00388
Device Sequence Number18526093
Product Code JWH
UDI-Device Identifier10885862039590
UDI-Public10885862039590
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2017
Device Catalogue Number200-02-32
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale